Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 4:33 AM EDT for 5 counties in West Virginia. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:33 AM EDT (08:33 UTC)
- Expired
- Apr 8, 2020, 5:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:35 AM EDT | TSTM WND DMG | 5 Ese Flatwoods, WV | SEVERAL TREES DOWN, WITH SOME ON HOUSES ON AIRPORT ROAD NEAR VERNON ROAD. |
| Apr 8, 4:40 AM EDT | TSTM WND DMG | Helvetia, WV | SEVERAL TREES DOWN IN THE AREA. |
| Apr 8, 4:45 AM EDT | TSTM WND DMG | Hacker Valley, WV | TREES DOWN WITH POWER OUT. |
| Apr 8, 4:45 AM EDT | NON-TSTM WND DMG | Hacker Valley, WV | TREES DOWN WITH POWER OUT. |
| Apr 8, 4:53 AM EDT | TSTM WND DMG | Waneta, WV | TREES DOWN WITH POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
884
WUUS51 KRLX 080833
SVRRLX
WVC007-041-083-097-101-080900-
/O.NEW.KRLX.SV.W.0027.200408T0833Z-200408T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
433 AM EDT Wed Apr 8 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Randolph County in northeastern West Virginia...
Southeastern Lewis County in northern West Virginia...
East central Braxton County in north central West Virginia...
Southern Upshur County in northeastern West Virginia...
Northeastern Webster County in northeastern West Virginia...
* Until 500 AM EDT.
* At 433 AM EDT, a severe thunderstorm was located 7 miles southwest
of Rock Cave, or 15 miles northeast of Sutton, moving southeast at
65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mill Creek, Rock Cave, Holly River State, Mingo, Huttonsville,
Alexander, Monterville, Eden, Helvetia, Pickens, Cleveland, Waneta,
Alton, Walkersville, Hacker Valley, Kanawha Head, Ireland, Valley
Head and Falls Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3846 8005 3847 8012 3845 8016 3870 8062
3891 8042 3868 7981
TIME...MOT...LOC 0833Z 300DEG 55KT 3877 8045
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
766
WWUS51 KRLX 080847
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
447 AM EDT Wed Apr 8 2020
WVC041-080857-
/O.CAN.KRLX.SV.W.0027.000000T0000Z-200408T0900Z/
Lewis WV-
447 AM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern, north central and northeastern West Virginia.
LAT...LON 3846 8005 3847 8012 3845 8016 3870 8062
3873 8044 3872 8041 3874 8039 3879 8009
3868 7981
TIME...MOT...LOC 0847Z 300DEG 55KT 3866 8021
$$
WVC007-083-097-101-080900-
/O.CON.KRLX.SV.W.0027.000000T0000Z-200408T0900Z/
Randolph WV-Braxton WV-Upshur WV-Webster WV-
447 AM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHWESTERN RANDOLPH...EAST CENTRAL BRAXTON...SOUTHERN UPSHUR
AND NORTHEASTERN WEBSTER COUNTIES...
At 447 AM EDT, a severe thunderstorm was located near Holly River
State, or 16 miles northeast of Webster Springs, moving southeast at
65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mill Creek, Holly River State, Mingo, Huttonsville, Monterville,
Hacker Valley, Eden, Valley Head, Helvetia, Pickens, Cleveland and
Waneta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 8005 3847 8012 3845 8016 3870 8062
3873 8044 3872 8041 3874 8039 3879 8009
3868 7981
TIME...MOT...LOC 0847Z 300DEG 55KT 3866 8021
HAIL...1.00IN
WIND...60MPH
$$
25090
WWUS51 KRLX 080852
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
452 AM EDT Wed Apr 8 2020
WVC007-083-097-101-080901-
/O.EXP.KRLX.SV.W.0027.000000T0000Z-200408T0900Z/
Randolph WV-Braxton WV-Upshur WV-Webster WV-
452 AM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...EAST
CENTRAL BRAXTON...SOUTHERN UPSHUR AND NORTHEASTERN WEBSTER COUNTIES
WILL EXPIRE AT 500 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern, north central and northeastern West Virginia.
LAT...LON 3846 8005 3847 8012 3845 8016 3870 8062
3873 8044 3872 8041 3874 8039 3879 8009
3868 7981
TIME...MOT...LOC 0851Z 300DEG 55KT 3863 8015
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:46 AM EDT, 47 minutes earlier.
Area forecast discussion, Apr 8, 3:46 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 346 AM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses Thursday. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH TONIGHT/... As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold poop propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... As of 235 AM Wednesday... Line of strong convection along and ahead of a cold front will move into the area over the next several hours. Strong gusts are possible across northern TAF sites thru 09Z as this moves through along with brief IFR conditions with a period of lingering MVFR CIGs. It will take until closer to 12Z for this to affect HTS/CRW and should be in a much weakened fashion. The boundary will slow later this morning and with additional heating, convection be realized once again this afternoon with BKW potentially affected with TSRA. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 12Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY... FORECAST CONFIDENCE: Medium 06-12Z, high thereafter. ALTERNATE SCENARIOS: Broken line of thunderstorms moving through 12Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 04/08/20 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H M H M M H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H M H H H H H H H H PKB CONSISTENCY H H M M M H H H H H M H CKB CONSISTENCY H H M M H H H H H H H H AFTER 06Z THURSDAY... IFR conditions possible in showers and thunderstorms overnight Wednesday night, and again late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...30 SHORT TERM...TRM LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Apr 8, 3:51 AM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 351 AM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-090800- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 351 AM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 85 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034-090800- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln- Putnam-Kanawha-Mingo-Logan-Boone-Clay-Wyoming- 351 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. A slight risk of severe thunderstorms exists for the entire area early this morning. Scattered strong to severe thunderstorms or a line of storms may impact much of the area early this morning. Damaging winds and are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-090800- Dickenson-Buchanan-McDowell- 351 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this morning with damaging winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>520-523-524-090800- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Pocahontas-Southeast Pocahontas- 351 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. A slight risk of severe thunderstorms exists early this morning. Scattered strong to severe thunderstorms or a line of storms may impact much of the area early this morning. Damaging winds are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ521-522-525-526-090800- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- 351 AM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 85 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Apr 8, 2:59 AM EDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Charleston WV 259 AM EDT Wed Apr 8 2020 OHZ067-080715- Morgan- 259 AM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN COUNTY... At 259 AM EDT, a strong thunderstorm was located 8 miles northeast of McConnelsville, moving east at 60 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. This storm will remain over mainly rural areas of northeastern Morgan County. If outdoors, consider seeking shelter inside a building. LAT...LON 3975 8164 3971 8164 3973 8184 3976 8184 TIME...MOT...LOC 0659Z 274DEG 53KT 3976 8176 25
Special weather statement, Apr 8, 4:22 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
422 AM EDT Wed Apr 8 2020
OHZ075-083>086-WVZ007>009-016>019-028>030-039-521-525-080845-
Jackson-Vinton-Athens-Meigs-Gallia-Northwest
Randolph-Roane-Wirt-Northwest
Webster-Wood-Upshur-Lewis-Braxton-Calhoun-Jackson-Ritchie-Mason-
Gilmer-
422 AM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEIGS...NORTHEASTERN
GALLIA...NORTHEASTERN JACKSON...SOUTHERN ATHENS...SOUTHERN VINTON...
CALHOUN...WEST CENTRAL RANDOLPH...SOUTHERN UPSHUR...WIRT...NORTHERN
ROANE...NORTHERN WEBSTER...NORTHERN JACKSON...SOUTHWESTERN WOOD...
NORTH CENTRAL MASON...SOUTHWESTERN RITCHIE...SOUTHERN GILMER...
SOUTHERN LEWIS AND BRAXTON COUNTIES...
At 421 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Wellston to near Mineralwells to 7 miles
southwest of Cedar Creek State Park to 6 miles southwest of Stonewall
Jackson. Movement was southeast at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Wellston, Ripley, Spencer, Pomeroy, Sutton, Albany, Elizabeth,
Racine, Grantsville, Coolville, Rutland, Forked Run State Park,
Ravenswood, New Haven, Mason, Gassaway, Sandyville, Mineralwells,
Arnoldsburg and Cedar Creek State Park.
This includes the following highways...
Interstate 79 between mile markers 59 and 92.
Interstate 77 in West Virginia between mile markers 139 and 170.
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Ohio...and northern, western, central, north central,
northeastern and northwestern West Virginia.
LAT...LON 3856 8042 3893 8221 3922 8273 3922 8158
3892 8086 3899 8052 3880 7998
TIME...MOT...LOC 0821Z 299DEG 44KT 3914 8254 3915 8153 3881 8097 3893
8053
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.